Alert archive / North Dakota / High Wind Watches in 2011

High Wind Watch 1, NWS Bismarck, ND

February 12, 201132 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Feb 12, 2011, 3:22 AM MST for 32 counties in North Dakota. It took effect at Feb 13, 2011, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 3:22 AM MST (10:22 UTC)
In effect from
Feb 13, 2011, 8:00 AM MST
Expired
Feb 12, 2011, 2:27 PM MST
In force
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS73 KBIS 121022
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CST SAT FEB 12 2011

...STRONG WINDS POSSIBLE SUNDAY...

.STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE SUNDAY AS A LOW
PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA AND HIGH PRESSURE
BUILDS INTO MONTANA. STRONG WINDS OF 40 MPH OR HIGHER...WITH
GUSTS AS HIGH AS 60 MPH...COULD DEVELOP SUNDAY MORNING AFTER
SUNRISE AND CONTINUE INTO THE EVENING HOURS. A HIGH WIND WATCH HAS
BEEN ISSUED FOR ALL OF WEST AND CENTRAL NORTH DAKOTA FOR SUNDAY.
TRAVELERS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...AND
WORKERS ON TOWERS AND ELEVATED LOCATIONS SUCH AS ROOFTOPS...SHOULD
MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY
STRONG WIND EVENT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121830-
/O.NEW.KBIS.HW.A.0001.110213T1500Z-110214T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
422 AM CST SAT FEB 12 2011 /322 AM MST SAT FEB 12 2011/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* STRONG WINDS ARE POSSIBLE SUNDAY MORNING BEFORE NOON...AND
  THROUGH THE AFTERNOON AND EVENING HOURS.

* NORTHWEST WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE
  POSSIBLE. 

* WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. WORKING ON ROOFTOPS AND TOWERS CAN BE
  ESPECIALLY DANGEROUS. WARMER TEMPERATURES AHEAD OF THE WINDS
  WILL LIKELY CRUST OVER THE SNOW...HOWEVER SOME BLOWING AND
  DRIFTING COULD STILL MAKE ROADS SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
WAA
2 follow-up statements
848 
WWUS73 KBIS 121610
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CST SAT FEB 12 2011

...STRONG WINDS POSSIBLE STATEWIDE SUNDAY...

.STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE SUNDAY AS A LOW
PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA AND HIGH PRESSURE
BUILDS INTO MONTANA. STRONG WINDS OF 40 MPH OR HIGHER...WITH
GUSTS AS HIGH AS 60 MPH...COULD DEVELOP SUNDAY MORNING AFTER
SUNRISE AND CONTINUE INTO THE EVENING HOURS. A HIGH WIND WATCH
HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FOR
SUNDAY. RECENT MILD TEMPERATURES HAVE CRUSTED OVER MUCH OF THE
SNOW COVER. HOWEVER...THE WINDS MAY BE STRONG ENOUGH TO BREAK UP
THE CRUST AND ALLOW THE LIGHTER SNOW UNDERNEATH TO BECOME AIRBORNE
AND SIGNIFICANTLY REDUCE VISIBILITIES. ADDITIONAL HEADLINES FOR
BLOWING SNOW MAY BE NEEDED TOMORROW. SHALLOW DRIFTING SNOW WILL
ALSO MAKE ROADWAYS SLICK. MONITOR THE LATEST FORECASTS AND
STATEMENTS ON THIS POTENTIALLY STRONG WIND EVENT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130015-
/O.CON.KBIS.HW.A.0001.110213T1500Z-110214T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1010 AM CST SAT FEB 12 2011 /910 AM MST SAT FEB 12 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* STRONG WINDS ARE POSSIBLE SUNDAY MORNING BEFORE NOON...AND 
  THROUGH THE AFTERNOON AND EVENING HOURS. 

* NORTHWEST WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE 
  POSSIBLE. 

* WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. WORKING ON ROOFTOPS AND TOWERS CAN BE
  ESPECIALLY DANGEROUS. WARMER TEMPERATURES AHEAD OF THE WINDS
  WILL LIKELY CRUST OVER THE SNOW IN MANY LOCATIONS.
  HOWEVER...SOME BLOWING AND DRIFTING COULD STILL MAKE ROADS
  SLIPPERY AND REDUCE VISIBILITIES IN OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WAA/KINNEY
692 
WWUS73 KBIS 122127
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CST SAT FEB 12 2011

...VERY STRONG WINDS SUNDAY...

.STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED SUNDAY AS A
VIGOROUS LOW PRESSURE SYSTEM MOVES TO THE GREAT LAKES SUNDAY
NIGHT. STRONG WINDS OF 40 MPH OR HIGHER...WITH GUSTS AS HIGH AS
60 MPH...WILL DEVELOP LATE SUNDAY MORNING...AND CONTINUE INTO THE
EVENING HOURS. A HIGH WIND WARNING HAS BEEN ISSUED FOR ALL OF
WESTERN AND CENTRAL NORTH DAKOTA FOR SUNDAY. RECENT MILD
TEMPERATURES HAVE CRUSTED OVER MUCH OF THE SNOW COVER.
HOWEVER...THE WINDS MAY BE STRONG ENOUGH TO BREAK UP THE CRUST AND
ALLOW THE LIGHTER SNOW UNDERNEATH TO BECOME AIRBORNE AND
SIGNIFICANTLY REDUCE VISIBILITIES NEAR THE GROUND. ADDITIONAL
HEADLINES FOR BLOWING SNOW MAY BE NEEDED TOMORROW. SHALLOW
DRIFTING SNOW WILL ALSO MAKE ROADWAYS SLICK. MONITOR THE LATEST
FORECASTS AND STATEMENTS TONIGHT AND SUNDAY.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130530-
/O.UPG.KBIS.HW.A.0001.110213T1500Z-110214T0300Z/
/O.NEW.KBIS.HW.W.0001.110213T1500Z-110214T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
327 PM CST SAT FEB 12 2011 /227 PM MST SAT FEB 12 2011/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST
/8 PM MST/ SUNDAY. THE HIGH WIND WARNING REPLACES THE WATCH THAT
WAS PREVIOUSLY IN EFFECT.

* VERY STRONG WINDS ARE EXPECTED LATE SUNDAY MORNING...AND WILL CONTINUE
  THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

* NORTHWEST WINDS OF 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE 
  EXPECTED. 

* WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. WORKING ON ROOFTOPS AND TOWERS CAN BE
  ESPECIALLY DANGEROUS. WARMER TEMPERATURES AHEAD OF THE WINDS
  HAVE CRUSTED OVER THE SNOWPACK IN MANY LOCATIONS. HOWEVER... SOME
  BLOWING AND DRIFTING COULD STILL MAKE ROADS SLIPPERY AND REDUCE
  VISIBILITIES BELOW A HALF MILE IN OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAA/JV/RK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Feb 12, 1:41 AM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 12, 1:41 AM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
241 AM CST SAT FEB 12 2011

.SHORT TERM...TODAY

WARM AIR ADVECTION CONTINUES TODAY WITH MID TO HIGH LEVEL BKN/OVC
CONDITIONS DURING THE MORNING GIVING WAY TO SCT/BKN SKIES THIS
AFTERNOON AND MILD TEMPERATURES. WEAK UPPER LEVEL DIVERGENCE
ASSOCIATED WITH AN UPPER JET TRANSLATES EAST THIS MORNING. HAVE
PUT A MENTION OF PATCHY FREEZING DRIZZLE IN OUR EASTERN ZONES
THROUGH 15Z TO ACCOUNT FOR SOME WEAK ECHOES OVER WESTERN NORTH
DAKOTA MOVING EAST WITH THE UPPER LEVEL DIVERGENCE AREA. REST OF
THE FORECAST AREA WILL HAVE A DRY DAY TODAY WITH TEMPERATURES
RANGING FROM THE UPPER 30S TO MID 40S. BREEZY WESTERLY WINDS OF 15
TO 25 MPH CENTRAL AND WEST TODAY WITH 20 TO 30 MPH WINDS EXPECTED
OVER THE SOUTHWEST TODAY. SOME SHALLOW DRIFTING OF SNOW WILL OCCUR
TODAY COINCIDING WITH ADDITIONAL MELTING THIS AFTERNOON. NO
RESTRICTIONS TO VISIBILITY ANTICIPATED. WILL CONTINUE WITH THE
ONGOING SPECIAL WEATHER STATEMENT THROUGH THE MORNING HOURS WHICH
SUPPLEMENTS THE HAZARDOUS DRIVING CONDITIONS DUE TO BLACK ICE ON
AREA ROADWAYS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

MAIN CONCERN THIS FORECAST PERIOD WILL BE THE DEVELOPMENT OF STRONG
AND GUSTY WINDS SUNDAY...THEN THE FOCUS SHIFTS TO THE POSSIBILITY OF
A STORM SYSTEM LATE NEXT WEEK BRINGING PRECIPITATION TO THE PLAINS.
THE 00 UTC SUITE OF MODELS ARE IN GOOD OVERALL AGREEMENT THROUGH THE
PERIOD.

WARMER TEMPERATURES CONTINUE THROUGH THE WEEKEND WITH THE H500 RIDGE
BUILDING SATURDAY THEN FLATTENING SUNDAY WITH A STRONG H300 JET
STREAK MOVING ACROSS THE NORTHERN PLAINS. PRESENT INDICATIONS ARE
THIS UPPER JET WILL SUPPORT AND LINE UP WITH LOWER LEVEL WINDS
SUNDAY. NAM AND GFS BOTH SHOW H850 WINDS OF 50 TO 70 KTS WHICH IS
QUITE IMPRESSIVE. MODEL SOUNDINGS DEVELOP A WEAK NEAR ADIABATIC
LAPSE RATE BY SUNDAY AFTERNOON AND IF THIS LINKS UP TO THE 3000 FT
LEVEL COULD TAP INTO THE 50 TO 70 KT WINDS FORECAST AT THAT LEVEL.
SIX HOUR SURFACE PRESSURE BUBBLE OF 12 TO 15 MB PASSES ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON SO EXPECT
STRONGEST WIND POTENTIAL SUNDAY AFTERNOON/EARLY EVENING. WILL ISSUE
A HIGH WIND  WATCH FOR THE ENTIRE CWA WITH THIS IN MIND. ALTHOUGH
STRONGEST WINDS WILL MOVE THROUGH AROUND 18-03Z WILL BEGIN THE WATCH
AT 15Z/9 AM CST SUNDAY AS THE H850 WINDS STRENGTHEN TO 50+ KTS AT
THAT TIME.

BLOWING SNOW/DRIFTING SNOW POTENTIAL IS REDUCED BY THE WARM
TEMPERATURES SATURDAY AND SUNDAY. EXPECTING HIGHS IN THE 30S NORTH
AND THROUGH THE JAMES RIVER BASIN...TO MID 40S IN THE SOUTHWEST.
THIS WILL KEEP THE SNOWPACK MELTING AND SHOULD FORM A CRUST OVER THE
SNOWPACK. STILL...I HAVE ADDED PATCHY BLOWING SNOW SUNDAY DUE TO THE
WIND POTENTIAL...WITH DRIFTING SNOW/CRUSTY ICE CHUNKS OVER TALL
SNOWBANKS PROBABLY THE MORE LIKELY SCENARIO.

THE RIDGE REBOUNDS ON MONDAY OVER THE WESTERN US AS THE WEST COAST
TROUGH DIGS SOUTHWARD. EXPECTING HIGHS IN MID 30S TO THE 40S MONDAY
THROUGH WEDNESDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA.

UPPER LEVEL ENERGY MOVING TOWARDS THE NORTHERN PLAINS MAY REACH
NORTH DAKOTA AS EARLY AS WEDNESDAY/WEDNESDAY NIGHT...WHEN
PRECIPITATION MAY BE IN THE FORM OF RAIN OR SNOW...BUT THURSDAY
THROUGH FRIDAY IS WHEN THE BEST POTENTIAL FOR SNOW.

&&

.AVIATION...VFR CONDITIONS EXPECTED NEXT 24HR. SCT TO BKN CEILINGS
AT OR ABOVE 5KFT THROUGH 12Z SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

SHORT TERM...KS
LONG TERM/AVIATION...WAA
Hazardous weather outlook, Feb 11, 11:28 PM MST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1228 AM CST SAT FEB 12 2011

NDZ031>033-040>045-130630-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
1228 AM CST SAT FEB 12 2011 /1128 PM MST FRI FEB 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

A WARM FRONT WILL MOVE INTO THE STATE WITH SUSTAINED SPEEDS
AROUND 20 MPH. THIS WILL PRODUCE AREAS OF SHALLOW BLOWING AND
DRIFTING SNOW...MAINLY OVER SOUTHWESTERN NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY IS EXPECTED TO BE A WINDY DAY...WITH SUSTAINED WINDS ABOVE
30 MPH AND GUSTS IN THE 40S. A WIND ADVISORY WILL LIKELY BE NEEDED
FOR THIS TIME. IF THE WINDS ARE STRONG ENOUGH TO OVERCOME THE
LAYER OF CRUSTED SNOW AT THE SURFACE...BLOWING SNOW AND REDUCED
VISIBILITIES WILL BE A PROBLEM IN OPEN AREAS. IN THIS CASE...A
WINTER WEATHER ADVISORY WOULD BE NEEDED. CHECK BACK FREQUENTLY FOR
THE LATEST FORECAST UPDATES.

LONG RANGE FORECAST MODELS ARE INDICATING A POTENTIAL WINTER STORM
THAT MAY IMPACT NORTH DAKOTA NEXT THURSDAY AND FRIDAY. FORECASTS IN
THE NEXT SEVERAL DAYS REGARDING TIMING AND PLACEMENT OF THIS SYSTEM
WILL BE MONITORED. CHECK BACK FOR THE LATEST FORECASTS REGARDING
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-130630-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1228 AM CST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN TONIGHT. TRAVEL
OVERALL IS NOT EXPECTED TO BECOME ADVERSELY AFFECTED BY THIS...HOWEVER
MOTORISTS TRAVELING SHOULD BE PREPARED TO SLOW DOWN IF ANY FREEZING
RAIN IS OBSERVED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY IS EXPECTED TO BE A WINDY DAY...WITH SUSTAINED WINDS ABOVE
30 MPH AND GUSTS IN THE 40S. A WIND ADVISORY WILL LIKELY BE NEEDED
FOR THIS TIME. IF THE WINDS ARE STRONG ENOUGH TO OVERCOME THE
LAYER OF CRUSTED SNOW AT THE SURFACE...BLOWING SNOW AND REDUCED
VISIBILITIES WILL BE A PROBLEM IN OPEN AREAS. IN THIS CASE...A
WINTER WEATHER ADVISORY WOULD BE NEEDED. CHECK BACK FREQUENTLY FOR
THE LATEST FORECAST UPDATES.

LONG RANGE FORECAST MODELS ARE INDICATING A POTENTIAL WINTER STORM
THAT MAY IMPACT NORTH DAKOTA NEXT THURSDAY AND FRIDAY. FORECASTS IN
THE NEXT SEVERAL DAYS REGARDING TIMING AND PLACEMENT OF THIS SYSTEM
WILL BE MONITORED. CHECK BACK FOR THE LATEST FORECASTS REGARDING
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

In the hours before

Special weather statement, Feb 12, 1:54 AM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
254 AM CST SAT FEB 12 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121500-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
254 AM CST SAT FEB 12 2011 /154 AM MST SAT FEB 12 2011/

...BLACK ICE ON ROADWAYS CONTINUES THROUGH SATURDAY MORNING...

MELTING SNOW FROM FRIDAY AFTERNOON AND RE-FREEZING OF ROAD
SURFACES FRIDAY NIGHT INTO SATURDAY MORNING HAS PRODUCED A LAYER
OF BLACK ICE ON SEVERAL ROADS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA. MOTORISTS SHOULD BE PREPARED FOR ICY ROADS AND SLIPPERY
DRIVING CONDITIONS THROUGH SATURDAY MORNING.

ROAD CONDITIONS WILL BEGIN TO IMPROVE LATE THIS MORNING AND EARLY
THIS AFTERNOON AS TEMPERATURES RISE ABOVE FREEZING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:27 PM MSTHigh Wind WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more30 hr

Nearby

High Wind Watches in North Dakota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.